or Connect
TheCatSite.com › Forums › Our Feline Companions › Cat Health › Oh My POOR little Spikey!!
New Posts  All Forums:Forum Nav:

Oh My POOR little Spikey!!

post #1 of 8
Thread Starter 
Poor little Spike!! I had to take him to the new Vet's AGAIN!! I could NOT get that kitty to take the Flagyl(medication --pill) anymore. When I gave it to him, Saturday night, he LITERALLY foamed at the mouth and was hacking and spitting and rolling around, trying to get the taste out of his mouth! Then on Sunday, had TERRIBLE diarrhea, vomiting and his temp was 104.2 He was SOOOOO lethargic--just lying around and sleeping constantly (and this is a year old kitty who, a few weeks ago, was tearing the place up, running around like the Tazmanian Devil!!!)
So, I got him into the Vet's today (Monday morning) and he checked him out really thoroughly. He did say, that since Spike had a bowel obstruction at 4 weeks of age (he was eating wood chips and grain hulls, when I found him, abandoned), that he could have Inflammatory Bowel Syndrome(but probably not Irritable Bowel--but he wouldn't rule it out...) He took him off the Flagyl (YEAH!) and put him on Cortisone for a week--fairly high dose, to see if his GI system will settle down and not be so inflamed. Also, changed his diet to one that is high nutrient, but very, very easy to digest. Spike had not really eaten since Friday night. I got him home, and he ate and drank and is not back to "himself" yet, but is acting more normally. I SURE hope, this time is the answer!!! I told my new Vet, I was going to have to move in at his office, as I have been up there with Spike and/or Missy (who THANKFULLY is so much better now!) at least twice a week, for the past several weeks!!! (UGH!!! ) My poor little checkbook!! BUT, I cannot STAND to see those two little kitties feeling so miserable!!
So, Missy is so much better--and now, I just want my little Spikey to feel a LOT better too!!
p.s. There is a LOT to be said, about side effects of medications. I looked up Flagyl and vomiting, diarrhea and elevated temp CAN occur!! He had been on Clavamox and Poster; Sisycat said that Clavamox can cause vomiting/diarrhea--which IS the reason I took Spike back to the vets, when he started diarrhea after taking the Clavamox....
post #2 of 8
Poor Spike...I hope he feels better soon.
post #3 of 8
Oh man.. poor baby!! Gosh I HATE giving cats meds. Sometimes it seems they do more harm than good

I hope he feels better soon.
post #4 of 8
Poor Spike.


Hope he feels better real soon.
post #5 of 8
Poor Spikey, what an ordeal. Also hoping he'll feel better soon.
post #6 of 8
Poor little Spikey has gone thru a lot in his little life already! Scritches to Spikey so he feels better!!
post #7 of 8
Thread Starter 
OH BOY!! Spike IS having a good day today--and I am taking THAT and running with it!! He has been sick for 6 weeks straight! I think maybe he is (hopefully!) turning the corner and headed back to being his old "thug" self again!! hahahahahaha

Thanks so much, everyone, for all the kind words of support and all the little tidbits of info that have helped me with BOTH of my little kitties!
You all are the BEST!!!
post #8 of 8
I hope he continues to improve. Good luck!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Cat Health
TheCatSite.com › Forums › Our Feline Companions › Cat Health › Oh My POOR little Spikey!!